Menstruation After 1 Week Of Emergency Contraception Consumption?
I took EC a week ago for unprotected sex, now I am having menstruation (starting from the 7th to the 8th day) when I should have menstruated on the 20th and above. Did this happen because I was taking EC so that I had very early menses or were there other factors? Thank you in advance.
Hello Jessiklie12, Thank you for the question.
Emergency contraception (emergency contraception) is a contraceptive method used to prevent unplanned pregnancies Emergency contraception can be consumed immediately after having sex for up to 120 hours after intercourse to prevent pregnancy. The effectiveness of these contraceptives will be higher if consumed as soon as possible. This contraception is only used during emergencies, namely for women who do not use any routine contraception, condom damage occurs, women who forget to take birth control pills, women who forget the schedule of family planning injections, miscalculate the fertile period, or in women victims of rape. One side effect of taking emergency contraceptive pills is earlier bleeding. Thus, you do not need to worry because the bleeding you experience is the effect of taking the pill. In the future, if you have sex, you should use a condom. In addition to preventing sexually transmitted infections, proper condom use can also prevent an unplanned pregnancy. You can also have other contraceptive methods such as the use of birth control pills, birth control injections, birth control implants, or intrauterine devices (IUDs).
Hopefully this information is useful.